Alert archive / Michigan / Small Craft Advisories in 2021

Small Craft Advisory 124, NWS Marquette, MI

October 22, 2021

NWS Marquette, MI issued this small craft advisory at Oct 22, 2021, 10:24 PM EDT. It took effect at Oct 23, 2021, 5:00 PM EDT. It was in force for 17 hr.

The area

The counties it named.

The facts

Issued
Oct 22, 2021, 10:24 PM EDT (02:24 UTC)
In effect from
Oct 23, 2021, 5:00 PM EDT
Expired
Oct 24, 2021, 10:00 AM EDT
In force
17 hr
Issued by
NWS Marquette, MI

The text

As transmitted.

155 
WHUS73 KMQT 230224
MWWMQT

URGENT - MARINE WEATHER MESSAGE
National Weather Service Marquette MI
1024 PM EDT Fri Oct 22 2021

LSZ249-250-231030-
/O.NEW.KMQT.SC.Y.0124.211023T1900Z-211024T2000Z/
Marquette to Munising MI-Munising to Grand Marais MI-
1024 PM EDT Fri Oct 22 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM SATURDAY TO 4 PM EDT
SUNDAY...

* WHAT...Northwest winds 10 to 20 kt and waves 3 to 6 ft 
  expected.

* WHERE...Marquette to Munising MI and Munising to Grand Marais 
  MI.

* WHEN...From 3 PM Saturday to 4 PM EDT Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LSZ251-231030-
/O.NEW.KMQT.SC.Y.0124.211023T2100Z-211024T1700Z/
Grand Marais to Whitefish Point MI-
1024 PM EDT Fri Oct 22 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 5 PM SATURDAY TO 1 PM EDT
SUNDAY...

* WHAT...Northwest winds 10 to 15 kt with gusts up to 20 kt and 
  waves 2 to 5 ft expected.

* WHERE...Grand Marais to Whitefish Point MI.

* WHEN...From 5 PM Saturday to 1 PM EDT Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

JSS
6 follow-up statements
323 
WHUS73 KMQT 230745
MWWMQT

URGENT - MARINE WEATHER MESSAGE
National Weather Service Marquette MI
345 AM EDT Sat Oct 23 2021

LSZ249-250-231545-
/O.EXT.KMQT.SC.Y.0124.211023T2100Z-211024T2000Z/
Marquette to Munising MI-Munising to Grand Marais MI-
345 AM EDT Sat Oct 23 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 5 PM THIS AFTERNOON TO
4 PM EDT SUNDAY...

* WHAT...Northwest winds 10 to 15 kt with gusts up to 20 kt and 
  waves 2 to 5 ft expected.

* WHERE...Marquette to Munising MI and Munising to Grand Marais 
  MI.

* WHEN...From 5 PM this afternoon to 4 PM EDT Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LSZ251-231545-
/O.CON.KMQT.SC.Y.0124.211023T2100Z-211024T1700Z/
Grand Marais to Whitefish Point MI-
345 AM EDT Sat Oct 23 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 PM THIS
AFTERNOON TO 1 PM EDT SUNDAY...

* WHAT...Northwest winds 10 to 15 kt with gusts up to 25 kt and
  waves 2 to 5 ft expected.

* WHERE...Grand Marais to Whitefish Point MI.

* WHEN...From 5 PM this afternoon to 1 PM EDT Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

07
371 
WHUS73 KMQT 231419
MWWMQT

URGENT - MARINE WEATHER MESSAGE
National Weather Service Marquette MI
1019 AM EDT Sat Oct 23 2021

LSZ249-250-232230-
/O.CON.KMQT.SC.Y.0124.211023T2100Z-211024T2000Z/
Marquette to Munising MI-Munising to Grand Marais MI-
1019 AM EDT Sat Oct 23 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 PM THIS
AFTERNOON TO 4 PM EDT SUNDAY...

* WHAT...Northwest winds 10 to 15 kt with gusts up to 20 kt and 
  waves 2 to 5 ft expected.

* WHERE...Marquette to Munising MI and Munising to Grand Marais 
  MI.

* WHEN...From 5 PM this afternoon to 4 PM EDT Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LSZ251-232230-
/O.CON.KMQT.SC.Y.0124.211023T2100Z-211024T1700Z/
Grand Marais to Whitefish Point MI-
1019 AM EDT Sat Oct 23 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 PM THIS
AFTERNOON TO 1 PM EDT SUNDAY...

* WHAT...Northwest winds 10 to 15 kt with gusts up to 20 kt and 
  waves 2 to 5 ft expected.

* WHERE...Grand Marais to Whitefish Point MI.

* WHEN...From 5 PM this afternoon to 1 PM EDT Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

JAW
904 
WHUS73 KMQT 232030
MWWMQT

URGENT - MARINE WEATHER MESSAGE
National Weather Service Marquette MI
430 PM EDT Sat Oct 23 2021

LSZ249-250-240430-
/O.CON.KMQT.SC.Y.0124.211023T2100Z-211024T2000Z/
Marquette to Munising MI-Munising to Grand Marais MI-
430 PM EDT Sat Oct 23 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT SUNDAY...

* WHAT...Northwest winds 10 to 15 kt with gusts up to 20 kt and 
  waves 2 to 5 ft expected.

* WHERE...Marquette to Munising MI and Munising to Grand Marais 
  MI.

* WHEN...Until 4 PM EDT Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LSZ251-240430-
/O.CON.KMQT.SC.Y.0124.211023T2100Z-211024T1700Z/
Grand Marais to Whitefish Point MI-
430 PM EDT Sat Oct 23 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EDT SUNDAY...

* WHAT...Northwest winds 10 to 15 kt with gusts up to 20 kt and 
  waves 2 to 5 ft expected.

* WHERE...Grand Marais to Whitefish Point MI.

* WHEN...Until 1 PM EDT Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

JSS
464 
WHUS73 KMQT 240204
MWWMQT

URGENT - MARINE WEATHER MESSAGE
National Weather Service Marquette MI
1004 PM EDT Sat Oct 23 2021

LSZ249-250-241015-
/O.CON.KMQT.SC.Y.0124.000000T0000Z-211024T2000Z/
Marquette to Munising MI-Munising to Grand Marais MI-
1004 PM EDT Sat Oct 23 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT SUNDAY...

* WHAT...North winds 10 to 15 kt with gusts up to 20 kt and 
  waves 3 to 5 ft occurring.

* WHERE...Marquette to Munising MI and Munising to Grand Marais 
  MI.

* WHEN...Until 4 PM EDT Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LSZ251-241015-
/O.CON.KMQT.SC.Y.0124.000000T0000Z-211024T1700Z/
Grand Marais to Whitefish Point MI-
1004 PM EDT Sat Oct 23 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EDT SUNDAY...

* WHAT...North winds 10 to 15 kt with gusts up to 20 kt and 
  waves 2 to 5 ft occurring.

* WHERE...Grand Marais to Whitefish Point MI.

* WHEN...Until 1 PM EDT Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

JSS
999 
WHUS73 KMQT 240745
MWWMQT

URGENT - MARINE WEATHER MESSAGE
National Weather Service Marquette MI
345 AM EDT Sun Oct 24 2021

LSZ251-240845-
/O.CAN.KMQT.SC.Y.0124.000000T0000Z-211024T1700Z/
Grand Marais to Whitefish Point MI-
345 AM EDT Sun Oct 24 2021

...SMALL CRAFT ADVISORY IS CANCELLED...

The small craft advisory has been cancelled.

$$

LSZ249-250-241400-
/O.EXT.KMQT.SC.Y.0124.000000T0000Z-211024T1400Z/
Marquette to Munising MI-Munising to Grand Marais MI-
345 AM EDT Sun Oct 24 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM EDT THIS
MORNING...

* WHAT...Northwest winds 5 to 15 kt with gusts up to 20 kt and 
  waves 3 to 5 ft occurring.

* WHERE...Marquette to Munising MI and Munising to Grand Marais 
  MI.

* WHEN...Until 10 AM EDT this morning.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

07
281 
WHUS73 KMQT 241427
MWWMQT

URGENT - MARINE WEATHER MESSAGE
National Weather Service Marquette MI
1027 AM EDT Sun Oct 24 2021

LSZ249-242230-
/O.EXP.KMQT.SC.Y.0124.000000T0000Z-211024T1400Z/
/O.NEW.KMQT.SC.Y.0125.211025T0000Z-211026T0000Z/
Marquette to Munising MI-
1027 AM EDT Sun Oct 24 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 8 PM
EDT MONDAY...

* WHAT...Northeast winds 15 to 25 kt with gusts up to 30 kt and 
  waves 5 to 8 ft expected.

* WHERE...Marquette to Munising MI.

* WHEN...From 8 PM this evening to 8 PM EDT Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LSZ250-242230-
/O.EXP.KMQT.SC.Y.0124.000000T0000Z-211024T1400Z/
/O.NEW.KMQT.SC.Y.0125.211025T0000Z-211026T0000Z/
Munising to Grand Marais MI-
1027 AM EDT Sun Oct 24 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 8 PM
EDT MONDAY...

* WHAT...Northeast winds 15 to 20 kt with gusts up to 25 kt and 
  waves 4 to 7 ft expected.

* WHERE...Munising to Grand Marais MI.

* WHEN...From 8 PM this evening to 8 PM EDT Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LMZ221-248-250-242230-
/O.NEW.KMQT.SC.Y.0125.211024T2300Z-211026T0000Z/
Green Bay North of line from Cedar River MI to Rock Island
Passage-Seul Choix Point to Point Detour MI-
5NM East of a line from Fairport MI to Rock Island Passage-
1027 AM EDT Sun Oct 24 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 8 PM
EDT MONDAY...

* WHAT...Northeast winds 15 to 25 kt with gusts up to 30 kt and 
  waves 2 to 5 ft expected.

* WHERE...Green Bay North of line from Cedar River MI to Rock 
  Island Passage, Seul Choix Point to Point Detour MI and 5NM 
  East of a line from Fairport MI to Rock Island Passage.

* WHEN...From 7 PM this evening to 8 PM EDT Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LSZ240-241-242230-
/O.NEW.KMQT.SC.Y.0125.211024T2200Z-211026T0000Z/
Saxon Harbor WI to Black River MI-Black River to Ontonagon MI-
1027 AM EDT Sun Oct 24 2021 /927 AM CDT Sun Oct 24 2021/

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM EDT /5 PM CDT/ THIS
EVENING TO 8 PM EDT /7 PM CDT/ MONDAY...

* WHAT...Northeast winds 10 to 20 kt with gusts up to 25 kt and 
  waves 3 to 5 ft expected.

* WHERE...Saxon Harbor WI to Black River MI and Black River to 
  Ontonagon MI.

* WHEN...From 6 PM EDT /5 PM CDT/ this evening to 8 PM EDT /7 PM 
  CDT/ Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LSZ242>244-242230-
/O.NEW.KMQT.SC.Y.0125.211025T0000Z-211026T0000Z/
Ontonagon to Upper Entrance of Portage Canal MI-
Upper Entrance of Portage Canal to Eagle River MI-
Eagle River to Manitou Island MI-
1027 AM EDT Sun Oct 24 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 8 PM
EDT MONDAY...

* WHAT...Northeast winds 15 to 20 kt with gusts up to 25 kt and 
  waves 3 to 5 ft expected.

* WHERE...Ontonagon to Upper Entrance of Portage Canal MI, Upper 
  Entrance of Portage Canal to Eagle River MI and Eagle River to 
  Manitou Island MI.

* WHEN...From 8 PM this evening to 8 PM EDT Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LSZ245>247-242230-
/O.NEW.KMQT.SC.Y.0125.211025T0000Z-211026T0000Z/
Manitou Island to Point Isabelle MI-
Point Isabelle to Lower Entrance of Portage Canal MI-
Lower Entrance of Portage Canal To Huron Islands MI Including
Keweenaw and Huron Bays-
1027 AM EDT Sun Oct 24 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 8 PM
EDT MONDAY...

* WHAT...Northeast winds 10 to 20 kt with gusts up to 25 kt and 
  waves 3 to 6 ft expected.

* WHERE...Manitou Island to Point Isabelle MI, Point Isabelle to 
  Lower Entrance of Portage Canal MI and Lower Entrance of 
  Portage Canal To Huron Islands MI Including Keweenaw and Huron 
  Bays.

* WHEN...From 8 PM this evening to 8 PM EDT Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LSZ248-242230-
/O.NEW.KMQT.SC.Y.0125.211025T0000Z-211026T0000Z/
Huron Islands to Marquette MI-
1027 AM EDT Sun Oct 24 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 8 PM
EDT MONDAY...

* WHAT...Northeast winds 15 to 20 kt with gusts up to 25 kt and 
  waves 4 to 7 ft expected.

* WHERE...Huron Islands to Marquette MI.

* WHEN...From 8 PM this evening to 8 PM EDT Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LSZ251-242230-
/O.NEW.KMQT.SC.Y.0125.211025T0000Z-211026T0000Z/
Grand Marais to Whitefish Point MI-
1027 AM EDT Sun Oct 24 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 8 PM
EDT MONDAY...

* WHAT...Northeast winds 15 to 20 kt with gusts up to 25 kt and 
  waves 3 to 6 ft expected.

* WHERE...Grand Marais to Whitefish Point MI.

* WHEN...From 8 PM this evening to 8 PM EDT Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

JAW

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Marquette, MI wrote its last area forecast discussion before this small craft advisory went out at Oct 22, 7:56 PM EDT, 2 hours 28 minutes earlier.

Area forecast discussion, Oct 22, 7:56 PM EDT, 2 hours 28 minutes before
Area Forecast Discussion
National Weather Service Marquette MI
756 PM EDT Fri Oct 22 2021

.SHORT TERM...(This evening through Saturday)
Issued at 421 PM EDT FRI OCT 22 2021

Water vapor imagery and RAP analysis show an expansive mid-level low
centered near southern James Bay. The northern Great Lakes are now
firmly under the circulation of this low, but the deep cyclonic flow
is weak. CAA regime into the fcst area ended last night, leaving
850mb temps settled into the -3 to -5C range across Lake Superior.
With Lake Superior sfc water temp roughly around 12C, but locally
higher, sct lake effect -shra are occurring under nnw low-level
flow. Last evening, Upper MI's first snowflakes of the season were
observed at some locations. So, this season's first snowflakes
occurred almost exactly 3 weeks later than last year (Oct 1, 2020).
At the sfc, high pres centered over far northern Manitoba is ridging
s into the Upper Mississippi Valley while low pres is located in
central Quebec. Resulting weak pres gradient has led to a day of
light winds across Upper MI. Temps are currently in the 40s F.

Thru Sat, the mid-level low near southern James Bay will wobble
slightly to the sw while 850mb temps generally hold in the -3 to -5C
range. A weak shortwave extending w from the low across northern
Ontario will pivot across the area tonight. As a result, there
should be some uptick in lake effect pcpn coverage. Deep moisture
profile upwards of 15kft or more will further aid the lake effect
convection. Otherwise, nnw flow lake effect showers will continue
into Sat. Moisture depth begins to fall on Sat from the w, so pcpn
should end over at least the far w in the aftn. Since wetbulb zero
heights tonight/Sat are similar to last night and today, the -shra
will mix with or change to -shsn in similar locations to last night
and this morning. Deeper convection could produce graupel, no matter
the elevation. As has been the case, lake effect pcpn will continue
to be more nmrs into n central Upper MI e of Marquette due to longer
fetch and Lake Nipigon preconditioning. With lake induced
equilibrium levels to 10-15kft and winds under 20kt thru the layer,
conditions thru Sat morning remain somewhat supportive for the
potential of waterspouts on Lake Superior, mainly on the e half of
the lake. Low temps tonight will be similar to last night (upper 20s
to upper 30s F), but if clouds scatter out long enough in the
interior, temps will easily fall into the mid 20s. Highs on Sat will
be similar to today, ranging thru the 40s, maybe reaching 50F s
central.

.LONG TERM...(Saturday night through Friday)
Issued at 301 PM EDT FRI OCT 22 2021

Blocking pattern across much of NOAM will continue through this
weekend as an upper-level low remains btwn James Bay and the Great
Lakes and anomalous ridging persists across central Canada northward
into the Arctic. This low will begin to fill in by Sunday as a
shrtwv ejects from the Rockies, spinning up a sfc low across the
Central Plains into the Ohio River Valley by Monday. Further
upstream, a strong trof will reach the Pac NW Sunday evening,
"running into" the downstream ridging extending from north central
CONUS northward through Canada. This strong trof will begin to shift
this ridging eastward, as the low north of the Great Lakes combines
with trof shifting through the Ohio River Valley Monday night.
Sfc high pressure dropping south from northern Canada will increase
the pressure gradient for Monday as the sfc low tracks through the
Ohio River Valley...which will bring stronger easterly winds across
the area for Monday into Monday evening. By Tuesday evening, the
ridge axis will begin to move over the western UP as southerly flow
begins to increase. This will bring a warm up by the middle of the
week, with high temps 5 to 10 degrees above normal as our normal
high falls from 49 to 44 over the next 6 days. Model and ensemble
spread increase on Wednesday, with confidence for the second half of
the week quite low.

Saturday night, light NW flow with 850mb temps near -4C will lead to
continued LER across parts of the Keweenaw and ern Upper Michigan.
Inversion heights and saturation will range from near 8kft across
the west to near 9kft across the east. Despite 850mb temps remaining
near -4C through the day Sunday, saturation and inversion heights
will decrease, falling to around 4kft by 18Z Sunday. As winds begin
to veer from the NW to NE ahead of an approaching wave to our south,
LER will begin to diminish in coverage through the morning hours,
with only an isolated shower or two possible by late aftn on Sunday.
Despite sfc temps remaining above or near freezing, higher inversion
heights into the DGZ may allow for some wet snow or graupel to mix
in.

Heading into Monday, shrtwv and sfc low will pass to the south of
Upper Michigan as the pressure gradient and easterly winds increase.
While there could be some fgen rain along Lk Michigan, the UP is
expected to remain dry with this system. Should be a raw feeling day
with breezy conditions and highs in the 40s to potentially up to 50.

Ridging and sfc high pressure move overhead for Tuesday, with
southerly winds bringing a warmer trend with highs 5 to 10 degrees
abv normal. As the strong wave from the Pac NW reaches the central
CONUS by Wednesday, associated sfc low develops across the Central
Plains. Pcpn chances will then increase across the wern UP by
Wednesday evening, before spreading over the UP into Thursday. Model
spread increases by the middle of the week and with a blocking ridge
across central Canada, inherent uncertainty exists for pcpn chances
so chance PoPs will exist Thursday into the weekend.
&&

.AVIATION...(For the 00Z TAFS through 00Z Saturday evening)
Issued at 742 PM EDT FRI OCT 22 2021

It's anticipated that all three terminals will be dominated by
primarily MVFR cigs, but KIWD and KCMX have been bouncing around
categories over the last 12 to 24 hours, and KSAW has been
reporting VFR conditions throughout the day. Given how close the
LER/S is to KSAW, didn't feel comfortable going VFR but an
amendment/update may be required if these trends continue to
indicate KSAW will remain free of the ongoing bands. More
confidence exists at KIWD and KCMX, with it worth noting that
there are indications KIWD could perhaps drop into lower
categories, so will monitor that as well. NW winds will remain
fairly light (topping out to around 10 knots on Saturday) to calm
(overnight) through this TAF period.

&&

.MARINE...(For the 4 PM Lake Superior forecast issuance)
Issued at 421 PM EDT FRI OCT 22 2021

With high pres ridge extending se toward the Upper Lakes, northerly
winds on Lake Superior will remain under 20kt thru Sat night, but
will be strongest across the e half of the lake. On Sun and Mon,
high pres will build across northern Ontario as low pres moves e to
the Upper Ohio River Valley. Increasing pres gradient btwn these 2
features will probably lead to wind gusts increasing to at least 20-
25kt over portions of Lake Superior later Sun into Mon. Winds will
then diminish to under 20kt into Tue morning as high pres ridge
moves across Lake Superior. Some increase in winds will occur Wed as
the ridge moves e and low pres moves across the central Plains.

On another note, conditions will remain somewhat supportive for
waterspout development on mainly the e half of Lake Superior
into Sat morning.
&&

.MQT WATCHES/WARNINGS/ADVISORIES...
Upper Michigan...
None.
Lake Superior...
None.
Lake Michigan...
None.
&&

SHORT TERM...Rolfson
LONG TERM...JAW
AVIATION...lg
MARINE...Rolfson
Hazardous weather outlook, Oct 22, 3:19 PM EDT, 7 hours 5 minutes before
Hazardous Weather Outlook
National Weather Service Marquette MI
319 PM EDT Fri Oct 22 2021

MIZ001>007-009>014-084-085-231930-
Keweenaw-Ontonagon-Northern Houghton-Baraga-Marquette-Alger-Luce-
Gogebic-Iron-Dickinson-Menominee-Delta-Southern Schoolcraft-
Southern Houghton-Northern Schoolcraft-
319 PM EDT Fri Oct 22 2021 /219 PM CDT Fri Oct 22 2021/

This Hazardous Weather Outlook is for portions of western Upper
Michigan and central Upper Michigan.

.DAY ONE...Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

The need for weather spotter reports is not anticipated at this
time.

LSZ162-240>251-263>267-231930-
Lake Superior west of a line from Saxon Harbor WI to Grand
Portage MN beyond 5NM-Saxon Harbor WI to Black River MI-
Black River to Ontonagon MI-
Ontonagon to Upper Entrance of Portage Canal MI-
Upper Entrance of Portage Canal to Eagle River MI-
Eagle River to Manitou Island MI-
Manitou Island to Point Isabelle MI-
Point Isabelle to Lower Entrance of Portage Canal MI-
Lower Entrance of Portage Canal To Huron Islands MI Including
Keweenaw and Huron Bays-Huron Islands to Marquette MI-
Marquette to Munising MI-Munising to Grand Marais MI-
Grand Marais to Whitefish Point MI-
Lake Superior from Saxon Harbor WI to Upper Entrance to Portage
Canal MI 5NM off shore to the US/Canadian border including Isle
Royale National Park-
Lake Superior from Upper Entrance to Portage Canal to Manitou
Island MI 5NM off shore to the US/Canadian Border-
Lake Superior West of Line from Manitou Island to Marquette MI
Beyond 5NM from shore-
Lake Superior East of a line from Manitou Island to Marquette MI
and West of a line from Grand Marais MI to the US/Canadian Border
Beyond 5NM from shore-
Lake Superior from Grand Marais MI to Whitefish Point MI 5NM off
shore to the US/Canadian border-
319 PM EDT Fri Oct 22 2021 /219 PM CDT Fri Oct 22 2021/

This Hazardous Weather Outlook is for portions of Eastern Lake
Superior...Central Lake Superior and Western Lake Superior.

.DAY ONE...Tonight

Waterspouts may develop this evening through Saturday morning,
mainly across the east half of Lake Superior. Mariners should
maintain their distance from any waterspouts.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

The need for weather spotter reports is not anticipated at this
time.

LMZ221-248-250-231930-
Green Bay North of line from Cedar River MI to Rock Island
Passage-Seul Choix Point to Point Detour MI-
5NM East of a line from Fairport MI to Rock Island Passage-
319 PM EDT Fri Oct 22 2021

This Hazardous Weather Outlook is for portions of Northern Lake
Michigan.

.DAY ONE...Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

The need for weather spotter reports is not anticipated at this
time.

JAW

Nearby

Small Craft Advisories in Michigan, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.